Thunderstorm Wind, Hamilton
- When
- July 17, 5:00 PM EST
- Where
- Hamilton County, Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.517, -82.950
Scattered trees and power lines were blown down across the city. Hadley Street was closed temporarily due to storm damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered trees and power lines were blown down across the city. Hadley Street was closed temporarily due to storm damage. The time of the event was estimated by radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 17, 1:20 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 17 2006 .SHORT TERM...WEAK SHORTWAVE SHIFTING SOUTH OF AREA...WITH DRIER AIR WORKING IN FROM THE NORTH...THUS BULK OF T-STORMS HAVE BEEN SOUTH AND WEST OF OUR FORECAST AREA. SHOULD SEE A FEW LATE DAY T-STORMS ALONG EAST COAST SEABREEZE AND ACROSS OUR SOUTHERN AND WESTERN COUNTIES. WILL STILL INDICATE SLIGHT CHANCE OF EARLY EVENING TSRA WITH SEABREEZES...OTHERWISE QUIET NIGHT. RIDGE OF HIGH PRESSURE ALOFT TO BUILD OVER AREA...WITH WEAK TROUGH ALONG EAST COAST. LOOKING FOR NEAR NORMAL CONDITIONS THIS TIME OF YEAR...WITH LOW CHANCE POPS FOR MAINLY AFTERNOON/EVNG TSRA. WITH WEAK EASTERLY LOW LEVEL FLOW...SHOULD SEE EAST COAST SEABREEZE MOVE WELL INLAND...THUS BETTER CHANCES FOR AFTERNOON CONVECTION SHOULD BE WELL INLAND...WITH CHANCES LOWER CLOSER TO COAST GIVEN MORE ISOLATED NATURE TO TSRA. ANTICIPATING TEMPS CLOSE TO NORMAL WITH HIGHS IN LWR 90S...PERHAPS MID 90S SCTRL GA AND SUWANNEE VALLEY REGION OF FL...LOWS IN LWR 70S...WITH MID 70S COAST. .LONG TERM...LITTLE CHANGE SEEN IN UPPER PATTERN...WITH UPPER HIGH CENTERS OVER THE CENTRAL PLAINS AND CENTRAL ATLANTIC...WITH TROUGH/WEAKNESS JUST OFF EAST COAST. SOME SUGGESTION THAT CENTRAL PLAINS HIGH WILL RETROGRADE TO WEST COAST...WITH NEW TROUGH DEVELOPING OVER EASTERN STATES. FOR FORECAST THROUGH THE WORKWEEK...MAINTAINING NEAR NORMAL CONDITIONS WITH LOW CHANCE POPS FOCUSED ON AFTN/EVNG HOURS...CLOSE TO PREVIOUS FORECAST PACKAGE. && .MARINE...RIDGE WILL REMAIN OVER THE WESTERN ATLANTIC WITH WEAK PRESSURE GRAD WILL KEEPING LIGHT SOUTH TO SE FLOW. THE RIDGE WILL BUILD OVER LAND WED-FRI WITH WINDS INCREASING TO 10-15 KT. SEAS WILL REMAIN ARND 2 TO 3 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 72 95 / 10 30 10 30 SSI 76 87 77 88 / 10 20 10 20 JAX 72 92 72 92 / 10 20 10 20 SGJ 75 88 76 87 / 10 20 10 20 GNV 71 92 71 92 / 30 30 20 40 OCF 71 92 72 92 / 30 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...WOLF MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT MON JUL 17 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 510 AM EDT MON JUL 17 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS INLAND NORTHEAST FLORIDA TODAY... AS A RESULT OF DRY AIR MOVING INTO THE AREA FROM THE NORTH... THUNDERSTORM COVERAGE WILL RANGE FROM ISOLATED NORTH OF ALMA TO LIKELY ACROSS INTERIOR NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS ACROSS NORTHEAST FLORIDA. WIND GUSTS OVER 40 MPH ARE ALSO POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BECOME MORE WIDELY SCATTERED TUESDAY THROUGH FRIDAY WITH MOST OF THE ACTIVITY OVER INTERIOR SECTIONS. BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED DURING THE WEEKEND AS A WEAK FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT MON JUL 17 2006 GAZ149-172200- ATKINSON- 512 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF WILLACOOCHEE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM LIGHTNING 6 NE PICOLATA 29.98N 81.52W
07/17/2006 ST. JOHNS FL FIRE DEPT/RESCUE
A LIGHTNING STRIKE CAUSED A SMALL BRUSH FIRE AT THE KING
AND BEAR GOLF COURSE OF THE WORLD GOLF VILLAGE. THE FIRE
WAS CONTAINED AND NO HOMES NOR BUSINESSES WERE
THREATENED.
&&
AENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT MON JUL 17 2006 FLZ020-021-172200- HAMILTON-SUWANNEE- 522 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE AND CENTRAL HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF SUWANNEE SPRINGS TO 3 MILES NORTH OF JASPER...MOVING SLOWLY SOUTHWEST BETWEEN 5 AND 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JASPER AND SUWANNEE SPRINGS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT MON JUL 17 2006 FLZ020-021-172200- HAMILTON-SUWANNEE- 522 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE AND CENTRAL HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF SUWANNEE SPRINGS TO 3 MILES NORTH OF JASPER...MOVING SLOWLY SOUTHWEST BETWEEN 5 AND 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JASPER AND SUWANNEE SPRINGS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EDT MON JUL 17 2006 FLZ040-172215- MARION- 532 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF LAKE WEIR...OR 8 MILES NORTH OF THE VILLAGES...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF...LAKE WEIR...BELLEVIEW AND SUMMERFIELD THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 PM EDT MON JUL 17 2006 GAZ162-172230- ECHOLS- 542 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES WEST OF STATENVILLE...MOVING SOUTHWEST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517231.